Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 3, 2020, 8:17 AM PST for Union County, Oregon. It took effect at Jan 3, 2020, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2020, 8:17 AM PST (16:17 UTC)
- In effect from
- Jan 3, 2020, 1:00 PM PST
- Expired
- Jan 4, 2020, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS76 KPDT 031617 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 817 AM PST Fri Jan 3 2020 ORZ049-040100- /O.NEW.KPDT.WI.Y.0002.200103T2100Z-200104T1200Z/ Grande Ronde Valley- 817 AM PST Fri Jan 3 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected For Ladd and Pyles Canyons. * WHERE...Southern Grande Ronde Valley. * WHEN...From 1 PM this afternoon to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
2 follow-up statements
395 WWUS76 KPDT 032206 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 206 PM PST Fri Jan 3 2020 ORZ049-041200- /O.CON.KPDT.WI.Y.0002.000000T0000Z-200104T1200Z/ Grande Ronde Valley- 206 PM PST Fri Jan 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected in the Southern Grande Ronde Valley near Ladd and Pyles Canyons. * WHERE...Southern Grande Ronde Valley. * WHEN...Now through 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
268 WWUS76 KPDT 041142 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 342 AM PST Sat Jan 4 2020 ORZ049-041245- /O.EXP.KPDT.WI.Y.0002.000000T0000Z-200104T1200Z/ Grande Ronde Valley- 342 AM PST Sat Jan 4 2020 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR LADD AND PYLES CANYONS... Winds have fallen below advisory levels, however a few wind gusts between 35 to 40 mph are possible through 6 am. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 3, 2:52 AM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 3, 2:52 AM PST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 252 AM PST Fri Jan 3 2020 .SHORT TERM...Today...Overnight/early morning conditions are quite warm as the region sits underneath a ridge. Ridge axis is quite moist with generous mid to high level cloud cover evident on satellite and likely to continue through the morning. Low temps have been tricky tonight with warm air advection ongoing and localized downsloping winds elevating temperatures at many locations. In general, the Columbia Basin will bottom out near 40 with lower temps for higher elevations. Some areas may have already reached their low temperature. 76 Tonight through Sunday...Region begins to come under influence of next system this evening, with southerly winds gaining an easterly component and becoming breezy by tonight, especially for the Grande Ronde Valley. Cold front moves through late night/early Sat morning timeframe. System remains quite progressive through the period, which may limit QPF for the Columbia Basin when combined with dry downsloping conditions. Snow levels will be quite high due to continued warming and a well mixed environment. High Cascades and peaks of the Blue Mtns will receive modest snow amounts, but currently expecting rain for most populated locations. Exception will be near the I-90 crest and in central Oregon where transitions between rain/snow are expected with a possible start as snow and transition to rain. By the time cold air advection takes hold and snow levels drop, most moisture will have exited the region with the exception of the Cascade Crest and Wallowas. Breezy to windy westerlies will overspread the Columbia Basin Saturday morning with a short period of sustained 20-30kts likely. Conditions calm, clear, cool, and improve through the evening Saturday. Progressive pattern keeps things a bit unsettled though with another shortwave rounding the Alaskan low and approaching the region Sunday. This feature is advertised by guidance as much more moisture impoverished, though snow levels will be considerably lower than they will be for Friday night's system. 76 .LONG TERM...Sunday night through Thursday. Active weather continues through the extended period with a series of systems moving through the area about every 24 to 36 hours. A system will be departing Sunday night with the next round of moisture moving through the northwest flow on Monday. The next shortwave trough should move through on Tuesday with generally west to northwest flow for Wednesday and Thursday. Snow levels are generally 1500-2500 feet through the extended period, so mainly rain in the lower elevations and snow for the mountains. It will continue to be breezy to windy with each system, while temperatures remain about 3 to 5 degrees above normal. 93 && .AVIATION...12z Tafs. VFR conditions through most of the period as high pressure moves through during the day on Friday with some clouds 050-100kt feet. A frontal system will move into the western sites after 06z and should be reaching the eastern sites by 12s Saturday with some light rain and snow as well as strong winds. Winds today will be 10 to 15kts and then increase after 06z tonight to 15-25kts and gusty. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 54 39 46 33 / 0 20 20 0 ALW 53 38 47 35 / 10 20 30 0 PSC 54 40 50 37 / 10 20 10 0 YKM 50 33 46 30 / 0 40 20 10 HRI 53 40 49 34 / 0 20 10 0 ELN 44 31 40 29 / 10 40 30 20 RDM 54 29 42 28 / 0 50 30 10 LGD 44 36 41 30 / 0 30 60 10 GCD 51 34 42 30 / 0 30 40 0 DLS 49 37 45 35 / 0 70 40 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 76/93/93
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.